Alert archive / Montana / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this fire weather watch at Mar 30, 2021, 2:14 PM MDT for 14 counties in Montana. It took effect at Apr 2, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 2:14 PM MDT (20:14 UTC)
- In effect from
- Apr 2, 2021, 12:00 PM MDT
- Expired
- Apr 1, 2021, 2:55 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 63 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WWUS85 KTFX 302014 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 214 PM MDT Tue Mar 30 2021 MTZ112>115-117-311200- /O.NEW.KTFX.FW.A.0002.210401T1800Z-210402T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 214 PM MDT Tue Mar 30 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... The National Weather Service in Great Falls has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty, Hill and Blaine Counties, Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front, Chouteau and Fergus Counties and Central and Eastern Lewis and Clark National Forest Areas. * WINDS...Southwest 20 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires in the grass and rangelands will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ http://www.weather.gov/greatfalls
3 follow-up statements
277 WWUS85 KTFX 310926 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 326 AM MDT Wed Mar 31 2021 MTZ112>115-117-011200- /O.EXT.KTFX.FW.A.0002.210401T1800Z-210403T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 326 AM MDT Wed Mar 31 2021 ...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... The National Weather Service in Great Falls has extended the Fire Weather Watch for gusty winds and low relative humidity, which is now in effect from Thursday afternoon through Friday evening. * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty, Hill and Blaine Counties, Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front, Chouteau and Fergus Counties and Central and Eastern Lewis and Clark National Forest Areas. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fires in the grass and rangelands will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ http://www.weather.gov/greatfalls
751 WWUS85 KTFX 312039 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 239 PM MDT Wed Mar 31 2021 MTZ112>115-117-011145- /O.NEW.KTFX.FW.W.0002.210401T1800Z-210402T0300Z/ /O.EXT.KTFX.FW.A.0002.210402T1800Z-210403T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 239 PM MDT Wed Mar 31 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... The National Weather Service in Great Falls has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Thursday. * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty, Hill and Blaine Counties, Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front, Chouteau and Fergus Counties and Central and Eastern Lewis and Clark National Forest Areas. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph on Thursday. Southwest to west winds of 15 to 25 mph with gusts up to 35 mph on Friday afternoon. * RELATIVE HUMIDITY...As low as 12 percent on Thursday. As low as 15 percent on Friday * IMPACTS...Any fires in the grass and rangelands will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of these Fire Weather headlines. && $$ http://www.weather.gov/greatfalls
193 WWUS85 KTFX 010855 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 255 AM MDT Thu Apr 1 2021 MTZ112>115-117-020200- /O.CAN.KTFX.FW.A.0002.210402T1800Z-210403T0300Z/ /O.CON.KTFX.FW.W.0002.210401T1800Z-210402T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 255 AM MDT Thu Apr 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... ...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112, 113, 114, 115, AND 117... The National Weather Service in Great Falls has cancelled the Fire Weather Watch for Friday. The National Weather Service in Great Falls continues the Red Flag Warning for gusty winds and low relative humidity, which is in effect from Noon to 9 PM MDT Today for much of Central and North Central MT. * AFFECTED AREA...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty, Hill and Blaine Counties, Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front, Chouteau and Fergus Counties and Central and Eastern Lewis and Clark National Forest Areas. * WINDS...Southwest 20 to 30 mph, with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fires in the grass and rangelands will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this fire weather watch went out at Mar 30, 11:30 AM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 30, 11:30 AM MDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1130 AM MDT Tue Mar 30 2021 Aviation Section Updated. .UPDATE... Snow flurries linger across portions of Central Montana this morning. However, satellite and radar observations show a downward trend in coverage of this activity, consistent with short term model guidance. As clouds thin through late morning, roads will trend warmer from solar energy, and begin to melt the ice and snow presently on road surfaces across the region. The winter weather advisory will be allowed to routinely expire. && .SYNOPSIS... Light snow will continue over Central MT this morning, with another cool day expected across the region. Warmer temperatures move back into the region for the rest of the week, with windy conditions redeveloping on Thursday. The start of the weekend looks nice, but cooler temperatures and a chance for precipitation moves back into the area by Sunday. && .AVIATION... 1130 AM MDT Tue Mar 30 2021 (30/18Z TAF period) VFR conditions prevail. Scattered clouds persist over portions of central and Southwest Montana this afternoon, clearing overnight. Southwest winds will increase for a few hours this afternoon across N-central MT. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... There is the potential critical fire weather conditions once again starting on Thursday, and continuing into Saturday. Mild temperatures, windy conditions and low humidity are expected to redevelop at lower elevations across much of North Central and Southwest MT. Thus fire weather highlights might be needed once again later this week. && .PREV DISCUSSION... /ISSUED 445 AM MDT Tue Mar 30 2021/ Today...A moist northwesterly flow aloft continues over the region. Thus light snow continues to fall over Central MT. With another inch of snow possible along the Rocky Mountain Front and across Central MT, the winter weather advisory was extended until 9 AM in this region. The Helena and Boulder area was dropped from the advisory, as most of the snowfall ended in this region. It will be another cool afternoon across the region. Tonight through Saturday...Expect drier air to move back into the region starting tonight. Little to no precipitation is expected during this period. Afternoon temperatures will warm up to above normal readings as early as Wednesday in some areas. Well above normal temperatures are likely for Thursday through Friday. Windy conditions are also expected to redevelop on Thursday. There is the potential for high wind highlights Thursday afternoon into Friday over the Rocky Mountain Front and in the Cut Bank area. Sunday though Tuesday...The forecast models start to show the potential for a spring storm to move through the region between Sunday and Tuesday. There is quite a difference in timing/strength at this time from the different models, thus the NBM blend looks on track for this time period. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 40 24 56 36 / 40 0 0 0 CTB 38 24 52 33 / 0 0 0 0 HLN 41 25 56 31 / 10 0 0 0 BZN 39 17 53 24 / 10 0 0 0 WYS 32 3 41 8 / 10 0 0 0 DLN 36 17 49 25 / 0 0 0 0 HVR 39 22 56 32 / 0 0 0 0 LWT 33 19 51 30 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Mar 30, 10:38 AM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1038 AM MDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM SNOW 2 NNW HELENA 46.62N 112.04W
03/30/2021 M2.0 INCH LEWIS AND CLARK MT COCORAHS
COCORAHS STATION MT-LC-14, 2 NW HELENA
COCORAHS.
&&
FMKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:17 PM MDT | Special Weather Statement | TFX | Broadwater, Cascade, Chouteau, Glacier, Judith Basin, Lewis and Clark and 3 more | 58 min |
| Mar 29, 9:02 PM MDT | Special Weather Statement | TFX | Cascade, Judith Basin, Pondera, Teton | 58 min |
| Mar 29, 10:30 PM MDT | Special Weather Statement | TFX | Cascade, Judith Basin, Teton | 60 min |
| Mar 29, 11:31 PM MDT | Special Weather Statement | TFX | Cascade, Judith Basin, Teton | 59 min |
| Mar 30, 3:48 AM MDT | Winter Weather Advisory | TFX | 5 hr |
Nearby
Fire Weather Watches in Montana, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.